ALVlN H. MOSS, M.D.; PATRICIA A. GABOW, M.D.; WILLIAM D. KAEHNY, M.D.; STEPHEN I. GOODMAN, M.D.; LEWIS L. HAUT, M.D.; MARK R. HAUSSLER, Ph.D.
MOSS AH, GABOW PA, KAEHNY WD, GOODMAN SI, HAUT LL, HAUSSLER MR. Fanconi's Syndrome and Distal Renal Tubular Acidosis After Glue Sniffing. Ann Intern Med. 1980;92:69-70. doi: 10.7326/0003-4819-92-1-69
Download citation file:
Published: Ann Intern Med. 1980;92(1):69-70.
Glue, paint, or toluene sniffers may develop signs of renal toxicity including proteinuria, hematuria, and pyuria (1) and distal renal tubular acidosis (2). A glue sniffer with reversible Fanconi's syndrome in addition to distal renal tubular acidosis is described.
A 27-year-old woman was hospitalized for evaluation of profound weakness. She reported inhaling glue from a plastic bag daily for 9 months before admission but denied use of drugs or medications. On admission the patient was lethargic, smelled of glue, and had dried glue on her face. Weakness, dysmetria, dysdiadochokinesia, and ataxia were prominent. She had a severe hyperchloremic metabolic acidosis,
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only